Q and A

Question

Will I test negative after a course of PEP?

Good morning sir. I had unprotected sex with an HIV positive person in the evening, they were not on HIV medication. I started Tenofovir 300mg and Lamivudine 300mg around 8:30 am the next day. Thereafter, I was enrolled on TLD 300mg:300mg:50mg on the next day. I have been on the course for 24 days now. I see rashes over my body. What are my chances of testing negative after the course?

Answer

Hi there, how are you doing?

I understand that you will be feeling quite anxious at the moment. Tenofovir and Lamivudine are both recommended agents by WHO guidelines for first line PEP. Starting them the next day is going to give you the best chance of remaining HIV negative. Keeping up with the full course will help you further.

Three medications are often given for PEP but only a conditional requirement. There is little-evidence base for it. PEP is most effective when you take it as soon as possible. Being within 24 hours of the exposure will greatly reduce your risk of becoming HIV positive.

When did the rashes appear? There can be many reasons that a rash appears, if you are concerned speaking to a healthcare professional can help decide what has caused it.

If you have a further question please ask,

Josh.

Comment

Your email address will not be published. Required fields are marked *